Alert archive / Kansas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 4, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Mar 10, 2026, 6:10 PM CDT for Douglas County, Kansas. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2026, 6:10 PM CDT (23:10 UTC)
- Expired
- Mar 10, 2026, 6:30 PM CDT
- In force
- 20 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Douglas County, KS
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 6:20 PM CDT | HAIL 0.88 | Eudora, KS | AOMC employee relayed through WFO EAX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -512 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WUUS53 KTOP 102310
SVRTOP
KSC045-102330-
/O.NEW.KTOP.SV.W.0004.260310T2310Z-260310T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
610 PM CDT Tue Mar 10 2026
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Southeastern Douglas County in east central Kansas...
* Until 630 PM CDT.
* At 610 PM CDT, a severe thunderstorm was located 4 miles south of
Eudora, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Baldwin City, Eudora, and Vinland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until midnight CDT for east central
Kansas.
&&
LAT...LON 3874 9513 3888 9527 3897 9514 3897 9511
3895 9509 3896 9508 3898 9508 3899 9506
3877 9506
TIME...MOT...LOC 2310Z 232DEG 33KT 3887 9511
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Flanagan3 follow-up statements
701
WWUS53 KTOP 102319
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
619 PM CDT Tue Mar 10 2026
KSC045-102330-
/O.CON.KTOP.SV.W.0004.000000T0000Z-260310T2330Z/
Douglas-
619 PM CDT Tue Mar 10 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN DOUGLAS COUNTY...
At 619 PM CDT, a severe thunderstorm was located 4 miles east of
Eudora, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eudora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for east central
Kansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3875 9510 3892 9521 3897 9514 3897 9511
3895 9509 3896 9508 3898 9508 3899 9506
3877 9506
TIME...MOT...LOC 2319Z 232DEG 33KT 3892 9502
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Flanagan622
WWUS53 KTOP 102321
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
621 PM CDT Tue Mar 10 2026
KSC045-102330-
/O.CON.KTOP.SV.W.0004.000000T0000Z-260310T2330Z/
Douglas-
621 PM CDT Tue Mar 10 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL DOUGLAS COUNTY...
At 621 PM CDT, a severe thunderstorm was located 4 miles southwest of
De Soto, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eudora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for east central
Kansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3883 9507 3896 9515 3897 9514 3897 9511
3895 9509 3896 9508 3898 9508 3899 9506
3883 9506
TIME...MOT...LOC 2321Z 232DEG 31KT 3893 9501
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Flanagan060
WWUS53 KTOP 102325
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
625 PM CDT Tue Mar 10 2026
KSC045-102334-
/O.EXP.KTOP.SV.W.0004.000000T0000Z-260310T2330Z/
Douglas-
625 PM CDT Tue Mar 10 2026
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DOUGLAS COUNTY
WILL EXPIRE AT 630 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until midnight CDT for east central
Kansas.
&&
LAT...LON 3883 9507 3896 9515 3897 9514 3897 9511
3895 9509 3896 9508 3898 9508 3899 9506
3883 9506
TIME...MOT...LOC 2324Z 232DEG 33KT 3895 9498
$$
FlanaganWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:44 PM CDT, 26 minutes earlier. Its key messages:
- Thunderstorms become likely (60-80% chance) in east central KS this evening, mainly along and south of I-35. Some of these could pose a risk for primarily hail and wind, then flooding overnight.
- Thursday brings widespread elevated fire danger to the area.
- Temperatures turn cooler Wednesday, then trend warmer to the end of the week, followed by a brief return to winter early next week.
Area forecast discussion, Mar 10, 5:44 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Topeka KS 544 PM CDT Tue Mar 10 2026 .KEY MESSAGES... - Thunderstorms become likely (60-80% chance) in east central KS this evening, mainly along and south of I-35. Some of these could pose a risk for primarily hail and wind, then flooding overnight. - Thursday brings widespread elevated fire danger to the area. - Temperatures turn cooler Wednesday, then trend warmer to the end of the week, followed by a brief return to winter early next week. && .DISCUSSION... Issued at 246 PM CDT Tue Mar 10 2026 Northern stream trough has developed across the Rockies today while a closed low slowly moves across northern Mexico. At the surface, low pressure has been slowly moving across the forecast area. The cold front appears to be about halfway across as of 19z, along a line from Salina to Hiawatha, just barely west of MHK. Gusty south winds have helped temperatures surge into the low to mid 80s ahead of the front, while locations behind it have seen much lighter winds and are stuck in the 50s and 60s. Focus has been on severe thunderstorms potential later today. CAMs seem to be in decently good agreement on storms firing along the front near the I-35 corridor, with some differences in timing. The NAM Nest has the earliest initiation time around 00z, with some others holding off until closer to 02-03z. SBCAPE ahead of the front is forecast to be 2000-3000 J/kg with 40-50 kts of effective shear, plenty sufficient for severe storms. If development occurs on the early side of the guidance, that would provide a very narrow window for surface-based storms. For this reason, can't entirely rule out the possibility of a tornado with the initial development of storms along the front, but that window of opportunity would end quickly once they interact with each other and congeal into a line. Additionally, the longer storms hold off this evening past sunset, the more we lose our instability at the surface with storms more likely becoming elevated. There is still 1500-2500 J/kg of MUCAPE to work with in that more probable scenario. This would present more of a hail and wind threat at the onset. Eventually, with shear being oriented parallel to the front, any storm hazards would transition more to a flood concern as we get into the overnight hours as storms backbuild potentially over some of the same places that recently received more rainfall. Some post-frontal storms may move through overnight, particularly south of I-70, although these would have less instability and should be mostly beneficial rain. All rain is progged move east by mid-morning with a much cooler and drier air mass in place behind the front. Highs are forecast in the 50s with breezy northwest winds before high pressure fully moves in Wednesday evening. That sfc high quickly gets pushed south into Thursday with a clipper system moving across the Northern Plains. This helps to tighten the pressure gradient and creates a windy day as low-level flow returns to the southwest. This will be the day to watch for elevated fire concerns area-wide with winds gusting to 30- 40mph along with temperatures trending warmer amid a dry air mass. Dry weather continues into the first part of the weekend along with warming temperatures. A more potent wave dives southeast across the central part of the country, which may bring some rain/snow to the area Saturday night into Sunday morning. PoPs have increased some with this system and the probabilities for snow accumulation look low at this time, but will need to continue to monitor. At the very least, more winter-like temperatures look to make a brief return before temperatures moderate by mid-week. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 544 PM CDT Tue Mar 10 2026 VFR conditions to start before showers and storms move towards terminals this evening and become more likely overnight. The initial round of showers/storms will largely be focused southeast of terminals, although KTOP/KFOE look to be clipped by some of this activity. More widespread showers and embedded thunderstorms develop between 07-09z, shifting east into Wednesday morning. MVFR cigs are likely Wednesday morning before VFR conditions return by early afternoon. Winds become gusty from the north-northwest overnight and remain so through the end of the TAF period. && .FIRE WEATHER... Issued at 246 PM CDT Tue Mar 10 2026 Fire headlines may be needed Thursday in some portion of the area with windy conditions likely gusting to 30-40mph. RH values are still in flux, leading to some uncertainty in where exactly we could get to 20% or lower, but this appears most favored in parts of north central and northeast KS. East central KS areas could possibly remain above 30%, but it still doesn't look like a good day for burning with the winds in place. Would expect to see very high rangeland fire danger area-wide at the very least at this point. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Picha AVIATION...Flanagan FIRE WEATHER...Picha
Hazardous weather outlook, Mar 10, 2:50 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 250 PM CDT Tue Mar 10 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-112000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 250 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. There is a risk for severe thunderstorms this evening primarily across areas along and southeast of the Interstate 35 corridor. The main concerns with the storms continues to be large hail and damaging winds. A tornado cannot be entirely ruled out as storms initially develop, but this is a very low threat. Parts of east central Kansas that have recently seen heavy rain and flooding could see renewed flooding from the heavy rainfall during the overnight period. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated fire weather conditions are expected to set up across the area on Thursday. .SPOTTER MESSAGE Spotters are encouraged to report damaging hail or wind as well as rainfall amounts over one inch to the National Weather Service in Topeka. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
Nearby
Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.